U.S. doctors online nowAsk doctors free
ME
A 25-year-old female asked:

I see eye pain can b a sign of a serious side effect of topamax, (topiramate) i somtimes get eyepain w/headaches, but not often. how do i know when to see a dr?

2 doctor answers3 doctors weighed in
Dr. Jeffrey Kalt
Ophthalmology 34 years experience
Eye exam: Angle closure glaucoma is a rare side effect of topamax (topiramate). Your symptoms of occasional eye pain and headache probably do not represent this. However, it would still be a good idea to have a complete eye exam by an ophthalmologist to be certain and allay your fears b.
Dr. James Goodpaster
Dentistry 29 years experience
Call MD: Anytime you are experiencing something that you think is a side effect of a medication you should call the prescriber right away and if you cannot reach them contact the pharmacist. They may decide to stop the medication, alter the dosage or substitue a different medication or just monitor your progress while you are on it depending on how long they plan for you to be on the medicine.
Dr. Alan Jackson
Addiction Medicine 30 years experience
Topomax can cause an acute glaucoma, it is reversible with stopping the medication
Feb 19, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 9, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.